Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 271, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 29, 2006, 1:29 PM CDT for Bandera County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2006, 1:29 PM CDT (18:29 UTC)
- Expired
- Aug 29, 2006, 2:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bandera County, TX
The radar
The Laughlin AFB radar (KDFX), 99 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 291829 SVREWX TXC019-291915- /O.NEW.KEWX.SV.W.0271.060829T1829Z-060829T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 129 PM CDT TUE AUG 29 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BANDERA * UNTIL 215 PM CDT * AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOST MAPLES STATE PARK...OR ABOUT 6 MILES NORTH OF VANDERPOOL. THIS STORM WAS MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2991 9942 2990 9961 2973 9960 2975 9941 $$
2 follow-up statements
000 WWUS54 KEWX 291848 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 148 PM CDT TUE AUG 29 2006 TXC019-291915- /O.CON.KEWX.SV.W.0271.000000T0000Z-060829T1915Z/ BANDERA TX- 148 PM CDT TUE AUG 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR BANDERA COUNTY... AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOST MAPLES STATE PARK...OR ABOUT 6 MILES NORTH OF VANDERPOOL...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2991 9942 2990 9961 2973 9960 2975 9941 $$
000 WWUS54 KEWX 291915 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 212 PM CDT TUE AUG 29 2006 TXC019-291922- /O.CAN.KEWX.SV.W.0271.000000T0000Z-060829T1915Z/ BANDERA TX- 212 PM CDT TUE AUG 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BANDERA COUNTY IS CANCELLED... THE THUNDERSTORM LOCATED OVER WESTERN BANDERA COUNTY HAS WEAKEN TO BELOW SEVERE CRITERIA. HOWEVER THIS STORM REMAINS STRONG AND WILL PRODUCE SMALL HAIL...WIND GUSTS OF 40 MPH...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL AS IS MOVES EASTWARD ACROSS BANDERA COUNTY. LAT...LON 2991 9942 2990 9961 2973 9960 2975 9941 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 12:48 PM CDT, 41 minutes earlier.
Area forecast discussion, Aug 29, 12:48 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1248 PM CDT TUE AUG 29 2006 .AVIATION... A LINE OF SHOWERS STRETCHES ACROSS THE NORTHERN PART OF OUR CWA AND IS MOVING MAINLY TOWARD THE EAST. EXPECT SHOWERS WITH MVFR CEILINGS TO MOVE THROUGH AUS BETWEEN 18Z AND 20Z AND THROUGH HYI BETWEEN 20Z AND 22Z. ON THE WESTERN END OF THE LINE LOOK FOR TSRA/SHRA IN DRT BETWEEN 21Z AND 23Z. OTHERWISE VFR CONDITIONS WILL PREVAIL. WINDS AT AUS AND HYI WILL BE NORTH NORTHEAST WHILE IN THE SAN ANTONIO AREA AND AT DRT THEY WILL SWITCH FROM NORTHEAST TO NORTH NORTHEAST AFTER 03Z. && .PREV DISCUSSION... (ISSUED 1138 AM CDT TUE AUG 29 2006) UPDATE... SURFACE BOUNDARY EXTENDS FROM COLUMBUS TO JOURDANTON TO DRYDEN WITH WEAK COLD FRONT EXTENDING FROM DALLAS TO MIDLAND. UPPER TROUGH OVER MIDDLE MISSISSIPPI VALLEY EXTENDING TO NORTHERN TEXAS WITH TUTT LOW OVER WESTERN GULF OF MEXICO. BOUNDARY, FRONT, AND DAYTIME HEATING WILL ENABLE SOME SHOWER AND STORMS TO DEVELOP THIS AFTERNOON. BEST CHANCES WILL BE IN THE NORTH AHEAD OF FRONT AND LIFT NEAR TROUGH, TAPERING TO SLIGHT IN THE SOUTHWEST WHERE SUBSIDENCE WILL BE LIMITING FACTOR. THIS AFTERNOON TEMPERATURES HAVE BEEN LOWERED A CATEGORY OR SO IN THE NORTH DUE TO CLOUDS AND RAIN WHILE RAISED A CATEGORY OR SO IN THE SOUTH DUE SUBSIDENCE AND AMPLE SUNSHINE. OTHERWISE, ONLY MINOR CHANGES TO THE REST OF THE SENSIBLE WEATHER PARAMETERS DUE TO ONGOING TRENDS. UNFORTUNATELY, THE WINDOW FOR SIGNIFICANT WETTING RAINS IS CLOSING AS A DRIER AIRMASS SEEN SURGING SOUTH WILL MOVE OVER SOUTH CENTRAL TEXAS TONIGHT AND WEDNESDAY. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/05
Hazardous weather outlook, Aug 29, 5:50 AM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 550 AM CDT TUE AUG 29 2006 TXZ171>173-183>194-202>209-217>225-228-301100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 550 AM CDT TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ANOTHER WEAK CONNECTIVE BOUNDARY WILL DRIFT SOUTH ACROSS SOUTH CENTRAL TEXAS TODAY...ACCOMPANIED BY ITS ASSOCIATED WEAK LOW ALOFT. THIS IS EXPECTED TO CAUSE SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE BOUNDARY. THE STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. AS THE BOUNDARY MOVES SOUTH TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTINUE OVER THE WEST AND SOUTHWEST PART OF THE AREA. A WEAK COOL FRONT IS EXPECTED TO FILTER OVER THE AREA FROM THE NORTH LATER TONIGHT IN WAKE OF THE BOUNDARY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE WEST AND SOUTHWEST PART OF THE AREA...DIMINISHING LATE IN THE DAY OR BY EVENING. MOSTLY DRY EARLY SEPTEMBER WEATHER IS EXPECTED LATE THIS WEEK AND OVER THE LABOR DAY WEEKEND. A CHANCE OF SHOWERS IS POSSIBLE IN THE MID PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.